MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G30492
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other non-healthcare professional: director of operations.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to an unknown procedure the coating of a roadrunner uniglide hydrophilic wire guide was found to be coming off.The user had prepared the device as per the ifu and beginning to insert the device when it was found that the coating of the device was coming off.The device was then placed back into its packaging.It is unknown how the procedure was completed.No portion of the device was left inside the patient.This did not require additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Additional Manufacturer Narrative
D11: concomitant products= terumo "hidro" wire, terumo 5fr introducer, and terumo diagnostic catheter.Corrected information: d2: common name & product code = dqx wire, guide, catheter; dqx.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 30sep2020.Right femoral access was obtained for the diagnostic procedure.The anatomy was reportedly calcified.The wire was not altered prior to use and the device did not kink.Latex surgical gloves were worn during the procedure.The hydrophilic coating was activated with an unknown solution to ¿purge¿ the device for at least ten minutes and the device was kept in a tray with the solution prior to use.The device was used only one time.The wire reportedly ¿lost¿ the hydrophilic coating and flaking was reported.
 
Additional Manufacturer Narrative
Description of event: as reported, prior to an unknown procedure the coating of a roadrunner uniglide hydrophilic wire guide was found to be coming off.Right femoral access was obtained for the diagnostic procedure.The anatomy was reportedly calcified.The wire was not altered prior to use and the device did not kink.Latex surgical gloves were worn during the procedure.The hydrophilic coating was activated with an unknown solution to ¿purge¿ the device for at least ten minutes and the device was kept in a tray with the solution prior to use.The device was used only one time.The wire reportedly ¿lost¿ the hydrophilic coating and flaking was reported.The user had prepared the device as per the ifu and beginning to insert the device when it was found that the coating of the device was coming off.The device was then placed back into its packaging.It is unknown how the procedure was completed.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, and quality control data.The complainant returned one hpwa-35-260 prior to use to cook for investigation.Physical examination of the returned device showed: one opened wire received.Inspection found the polymer jacket has been sheared off exposing wire starting at 3mm from distal end and having a length14.5cm.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions avoid manipulating or withdrawing the hydrophilic wire guide back through a metal needle or cannula.A sharp edge may scrape the coating or shear the wire guide.A catheter, introducer sheath or vessel dilator should replace the needle as soon as the wire guide has been inserted in the vessel.How supplied: store in a dark, dry, cool place.Avoid extended exposure to light upon removal from package, inspect the product to ensure no damage has occurred.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the provided evidence, completed supplier investigation, and the completed investigation by cook, it has been concluded a device failure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10528018
Report Number1820334-2020-01675
Device Sequence Number2738275
Product Code DQX
UDI-Device Identifier00827002304925
UDI-Public(01)00827002304925(17)221203(10)10168134
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K130766
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2022
Device Model NumberG30492
Device Catalogue NumberHPWA-35-260
Device Lot Number10168134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer09/30/2020
02/16/2021
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date10/01/2020
02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1